Author Topic: Tinnitus and ETN  (Read 177 times)

[Buddie]

Tinnitus and ETN
« on: May 28, 2020, 12:15:37 am »
Hi, I am feeling somewhat better. Tinnitus is still a problem. I am going to an ENT doctor tomorrow. I have heard that doctors can not do anything about tinnitus. I would hate to tell him about the Xanax withdrawal and be labeled a druggie on my medical charts for the rest of my life. I have had tinnitus for years because of fireworks and loud concerts. The withdrawl has just made it louder. It has gotten a little better. Should I just talk to the doctor about the tinnitus and leave out the Xanax? Would telling him about the Xanax make any difference?
I know people who told the doctor they drink 8-10 drinks a day and have been labeled an addict, and they are unable to receive pain meds for their terribly damaged and painful back.
Thank you all for your care and help.
Sincerely,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tinnitus and ETN
« Reply #1 on: May 28, 2020, 12:49:24 am »
Quiz the doctor about what he knows about regarding Benzo withdrawal.  If not, just have him check for an medical issues.  Otherwise, all you can do it wait it out, like me.  My tinnitus is extremely elevated and I still have .25 mg of Klonopin to taper off.  All I can do is pray to god to restore me to some normalcy. Peace and love to you
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tinnitus and ETN
« Reply #2 on: May 29, 2020, 05:19:06 pm »
I'm not sure why a doctor would put that label on you if you are tapering from a prescribed dependence. Still, I know my family doctor has always been on my case to get off of benzos. I think she'd actually be glad to hear I'm tapering. But, my Tinnitus is off the charts these days. I haven't had much luck getting answers in the past. My hope is that it will start to get better when my taper is done. Good luck!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tinnitus and ETN
« Reply #3 on: May 29, 2020, 05:31:23 pm »
Ummm, I think the suggestion is that these meds aren't prescribed. No judgement here, I took diazepam unprescribed at first, prescribed now but got a flag against me (not that it matters, I don't like the doctors) even though really it's their antidepressants that messed me up enough to self-medicate with diazepam out of desperation before I knew what a terrible idea that was.

I think I would leave it. There's no medication that would help it that wouldn't hurt it in the long run. It's not an indicator that there's anything that needs checking out in case it's something bad, if the doc knew about the Xanax and about tinnitus then he'd tell you they're linked. I don't see the value in telling the doctor about the tinnitus with no mention of the Xanax. You might wanna get help with the Xanax withdrawal but then again, they might be clueless. If not revealing your Xanax problem has some value to you, then maybe just slow down with the speed of your withdrawal, see if symptoms become milder, then go again.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tinnitus and ETN
« Reply #4 on: May 30, 2020, 12:43:20 am »
My Tinnitus is 95% gone. So it's very possible it will go away. I think it helps too if you don't drink alcohol, and quitting coffee/caffeine helps too. The only time I get tinnitus pretty much now is if I eat dark chocolate because of the caffeine in it. So I don't eat chocolate anymore. Hang in there, it will eventually go away if it's from the meds, or will eventually lessen hopefully if it's from the concerts etc......
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tinnitus and ETN
« Reply #5 on: June 28, 2020, 10:45:29 am »
Bear in mind that benzos can cause tinnitus. I developed mine while still on the meds. They, along with many, many other medications, are known in the literature as "ototoxic", i.e. toxic to the ears, and they can cause issues with hearing and/or balance. I may need to consult an audiologist. For more information check out hearing aids staten island ny .
« Last Edit: June 30, 2020, 10:01:17 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.